Maryland, 2010

Damaging Winds in Maryland, June 24, 2010

June 24, 2010 · NWS LWX · 3 events in 1 county or zone

A cold front passed through the region on the 24th. Warm and humid air ahead of the cold front caused plenty of instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front passed through the region on the 24th. Warm and humid air ahead of the cold front caused plenty of instability. The instability combined with the forcing from the front to trigger showers and thunderstorms. A few thunderstorms did produce damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 24, 2:19 PM EST, 4 hours 1 minute earlier.

Area forecast discussion, Jun 24, 2:19 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...AMMENDED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EDT THU JUN 24 2010

.SYNOPSIS...
A COLD FRONT WILL EXIT THE REGION LATER TONIGHT. SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH DURING THE REST OF THE AFTERNOON
AND EVENING. HIGH PRESSURE WILL BUILD OVERHEAD FRIDAY BEFORE
SHIFTING OFF THE COAST DURING THE WEEKEND ALLOWING FOR MORE HOT
AND HUMID CONDITIONS.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH CONTINUES FOR THE ENTIRE CWA/WATERS THRU
8 PM. SEE WBCWCNLWX FOR FURTHER DETAILS.

LINE OF STRONG STORMS NOW STRETCHES FROM WRN KY-CNTRL WV - SRN PA
AND THE NYC AREA. A CLUSTER OF SEVERE STORMS PUSHING ACROSS THE
POTOMAC HIGHLANDS. THE LINE ORIENTED FROM SW-NE WILL GRADUALLY
SINK ESEWD OVER THE COURSE OF THE AFTN/EVE BUT THE FWD SPEED OF
THESE INDIVIDUAL CELLS/CLUSTERS IS 40-50MPH - SO THESE STORMS ARE
PROGRESSING QUICKLY ACROSS THE LANDSCAPE. OVER THE NEXT COUPLE OF
HRS...MUCH OF THE WRN HALF-AND NRN MD SHOULD BE AFFECTED BY THE
INCOMING STORMS. THE DC/BALT AREAS WILL BEGIN TO BE IMPACTED BY
MID-LATE AFTN - POSSIBLY CLOSER TO THE START OF RUSH HR AND MOVE
THRU THE METRO AREAS 4-6PM...AND DOWN ACROSS SRN MD THRU 8 PM.

DAMAGING WINDS/LARGE HAIL THE MAIN THREAT...POSSIBLY A QUICK
CIRCULATION OR TWO MAY SPIN-UP IN ONE OF THE STRONGER STORMS AS
THE LINE MOVES ACROSS THE REGION AND INTERSECTS ONE OF THE MANY
SFC BOUNDARIES CREATED IN THE AFTN HEATING. MUCH OF THE SHEAR IS
UNIDIRECTIONAL W/ SOME DIRECTIONAL DIFFERENCES IN THE LOW LEVELS.
EMBEDDED UPPER SHORTWAVE MOVING INTO THE AREA WHICH HAS STEEPENED
LAPSE RATES IN THE MID LEVELS.

A BREAK IN THE LINE RESIDES OVER N CNTRL MD W/ THE STRONGER
ACTIVITY PASSING TO THE SOUTH AND EAST...AND ALSO INTO SERN
PORTIONS OF PA. THE 17Z KIAD RELEASE GAVE A 1500-2000J/KG
POTENTIAL FOR THIS AREA WHICH MAY BE A BIT LARGER FOR AREAS JUST
TO THE SOUTH AND EAST.

TEMPS ACROSS THE CWA HAVE PEAKED INTO THE M-U90S /A FEW NEAR 100/.
THE AFTN CLIMATE WILL BE UPDATED LATER THIS AFTN TO REFLECT
OFFICIAL HIGHS FOR AREA CLIMATE SITES /DCA-IAD-BWI/.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
FRIDAY WILL BE A MUCH MORE QUIET DAY WX-WISE. HIGH PRESSURE WILL
BUILD IN BEHIND THE COLD FRONT...AS THE STALLS OUT OVER THE
CAROLINAS. SOME RETURN FLOW AND LOW LEVEL MOISTURE WILL REMAIN
JUST SOUTH OF THE CWA BUT MUCH OF THE MID ATLC REGION WILL BE DRY
AND MOSTLY CLEAR. WEAK NLY WINDS WILL HOLD-DOWN TEMPS A BIT FROM
THE LEVELS REACHED OVER THE PAST FEW DAYS...BUT STILL EXPECTING
HIGHS TO REACH NEAR 90. DEWPOINTS WILL BE ABOUT 5 DEG LOWER...SO
HUMIDITY VALUES/APPARENT TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH WILL REMAIN IN PLACE OVER THE WEEKEND. WHILE IT WONT BE
QUITE AS HOT AS WEDNESDAY/THURSDAY...TEMPERATURES SHOULD INCREASE
FROM THE RELATIVE REPRIEVE ON FRIDAY FOR LOWER TO MID 90S HIGH
TEMPERATURES MOST AREAS. HEAT INDEX VALUES ARE EXPECTED TO BE IN THE
95 TO 100 RANGE. SO THE HOT AND HUMID THEME WILL BE RENEWED THIS
WEEKEND. CANT RULE OUT LATE DAY/EVENING THUNDERSTORMS EITHER DAY.
BETTER CHANCE LOOKS TO BE SUNDAY DUE TO POSSIBLE INFLUENCE FROM A
SHORTWAVE AND ALSO A LEE TROUGH...SO WILL HAVE LOW CHANCE POPS
SUNDAY.

COLD FRONT IS FORECAST TO APPROACH MONDAY...MOVING THROUGH DURING
THE EVENING. AIR MASS WILL REMAIN HOT...HUMID AND UNSTABLE AND FRONT
WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS
MAY BE SEVERE.

THIS FRONT IS FORECAST TO BE STRONG ENOUGH TO BREAK THE HEAT FOR THE
MIDDLE OF NEXT WEEK AND WITH HIGH PRESSURE BUILDING IN CHANCES OF
CONVECTION WILL BE BELOW CLIMATOLOGY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A LINE OF CONVECTION MOVING THRU PORTIONS OF THE CWA...BECOMING
MORE SCATTERED AS IT CROSSES THE CNTRL APLCNS. POSSIBLE RE-
ORGANIZATION OF THIS ACTIVITY AS IT MOVES TOWARD/OVER THE DC/BALT
METRO AREAS OVER THE NEXT FEW HRS. TEMPO GROUP INTO EACH TAF FOR A
BRIEF PERIOD OF TSTM CONDITIONS...THO THIS ACTIVITY APPEARS HIT-
MISS AS THE LINE COMES THRU. STORMS THAT DEVELOP ARE STRONG SO THE
POTENTIAL FOR GUSTY WINDS/HEAVY RAIN EXISTS BUT IN A LOCALIZED
AREA. ACTIVITY WILL SUBSIDE AFT 00Z...AS THE COLD FRONT MOVES
SOUTH OF THE METRO AREAS AND DOWN TOWARD SRN VA.

BERMUDA HIGH WILL INFLUENCE THE AREA THIS WEEKEND. CANT RULE OUT A
LATE DAY/EVENING THUNDERSTORM EITHER DAY...WITH SUNDAY HAVING THE
BETTER CHANCE. COLD FRONT MOVES THROUGH MONDAY AFTERNOON/EVENING
WITH A RISK OF THUNDERSTORMS.

&&

.MARINE...
SCA THRU 8 PM...THO THE MAIN ACTIVITY TO MONITOR IN THE NEAR-TERM
WILL BE A LINE OF SHOWERS AND THUNDERSTORMS QUICKLY CROSSING THE
MID ATLC THRU LATE THIS EVE. MUCH OF THE AREA WATERS EXPECTED TO
SEE A PERIOD OF SHOWERS/STORMS OVER THE NEXT FEW HRS - STARTING
W/ THE NRN BAY AND ENDING AT THE TIDAL POTOMAC RVR INLET. GUSTY
WINDS EXPECTED W/ AND AHEAD OF THIS ACTIVITY. AFTER THE COLD FRONT
PASSES OVER THE AREA LATER TONIGHT...WINDS WILL WEAKEN DOWN INTO
THE 5-10KT RANGE AND REMAIN LIGHT OVERNIGHT - AND THRU THE DAY ON
FRIDAY.

HIGH PRESSURE WILL REMAIN IN THE WESTERN ATLANTIC THIS WEEKEND. WILL
HAVE TO WATCH SATURDAY/SATURDAY NIGHT IN SOUTHERLY FLOW FOR POSSIBLE
MARGINAL SMALL CRAFT ADVISORY CONDITIONS OVER THE BAY. A COLD FRONT
IS FORECAST TO APPROACH ON MONDAY WITH A CHANCE OF
THUNDERSTORMS...MOVING ACROSS THE WATERS IN THE EVENING.

&&

.CLIMATE...

FOR BALTIMORE...AS OF 3 PM AT BWI THUROGOOD MARSHALL AIRPORT...THE
TEMPERATURE HAD REACHED 100F DEG. THIS WILL BREAK THE OLD RECORD
HIGH FOR THE DATE OF 98F LAST SET IN 1966. TODAYS 100F READING AT
BWI MARKS THE FIRST TIME IN NEARLY THREE YEARS THAT TEMPERATURES
HAVE REACHED THE CENTURY MARK...THE LAST TIME BEING 102F RECORDED ON
AUGUST 8 2007. THIS MARKS THE 9TH TIME THAT 100F OR HIGHER HAS BEEN
REACHED DURING THE MONTH OF JUNE IN BALTIMORE IN 138 YEARS OF
RECORDS GOING BACK TO 1873. THE LAST TIME 100F OR MORE WAS RECORDED
IN JUNE IN BALTIMORE WAS JUNE 15TH 1994...WHEN 101F WAS SET.

FOR WASHINGTON DC...AT REAGAN NATIONAL AIRPORT...DCA...THE
TEMPERTATURE OFFICIALLY REACHED 100F DEG AT 307 PM EDT. THIS WILL
BREAK THE OLD RECORD HIGH FOR THE DATE OF 98F SET IN 1894. TODAYS
100F READING AT DCA MARKS THE FIRST TIME IN NEARLY THREE YEARS THAT
TEMPERATURES HAVE REACHED THE CENTURY MARK...THE LAST TIME BEING
102F RECORDED ON AUGUST 8 2007. THE LAST TIME 100F OR MORE WAS
RECORDED IN JUNE IN WASHINGTON DC WAS JUNE 25TH 1997 WHEN THE HIGH
WAS 100F. INCLUDING TODAY...THERE HAVE NOW BEEN 16 TIMES THAT 100F
OR MORE WAS RECORDED IN JUNE IN WASHINGTON IN 139 YEARS OF RECORDS
GOING BACK TO 1872.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ530>543.

&&

SYNOPSIS...GMS
NEAR TERM...GMS
SHORT TERM...GMS
LONG TERM...BPP
AVIATION...GMS/BPP
MARINE...GMS/BPP
CLIMATE...SMZ
Hazardous weather outlook, Jun 24, 5:57 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT THU JUN 24 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
657 PM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CALVERT AND
SAINT MARYS COUNTIES THROUGH 8 PM.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED TONIGHT.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-251000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
657 PM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED TONIGHT.

In the hours before

Local storm report, Jun 24, 4:53 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     1 W BRIDGEWATER         38.38N  78.99W
06/24/2010                   ROCKINGHAM         VA   PUBLIC

            28-FOOT CAMPER MOVED A FEW FEET... TRUCK PUSHED ACROSS
            DRIVEWAY... ROOF AND UPSTAIRS OF HOUSE LIFTED AND
            DROPPED... WINDOWS CRACKED... FLOWER POTS BROKEN...
            90-FOOT TREE APPROXIMATELY 5 FEET IN DIAMETER KNOCKED
            OVER ACROSS ROAD... LARGE PROPANE TANK TURNED HALF A
            TURN

&&

EVENT NUMBER LWX1000467

KLW
Local storm report, Jun 24, 4:55 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     BARRACKS                38.06N  78.51W
06/24/2010                   ALBEMARLE          VA   TRAINED SPOTTER

            LARGE TREES DOWN ALONG CHAUCER ROAD.

&&

EVENT NUMBER LWX1000468

LISTEMAA
Local storm report, Jun 24, 4:58 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     2 WNW BRIDGEWATER       38.40N  79.00W
06/24/2010                   ROCKINGHAM         VA   PUBLIC

            28-FOOT CAMPER MOVED A FEW FEET... TRUCK PUSHED ACROSS
            DRIVEWAY... ROOF AND UPSTAIRS OF HOUSE LIFTED AND
            DROPPED... WINDOWS CRACKED... FLOWER POTS BROKEN...
            90-FOOT TREE APPROXIMATELY 5 FEET IN DIAMETER KNOCKED
            OVER ACROSS ROAD... LARGE PROPANE TANK TURNED HALF A
            TURN

&&

CORRECTED LOCATION

EVENT NUMBER LWX1000467

KLW
Special weather statement, Jun 24, 5:09 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT THU JUN 24 2010

MDZ013-016>018-242245-
PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
609 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS TO AFFECT PRINCE GEORGES...CALVERT...CHARLES
AND ST. MARYS COUNTIES...

AT 609 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA
PLATA...MOVING EAST AT 35 MPH.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3827 7639 3846 7702 3865 7695 3859 7650
      3855 7651 3848 7648 3839 7637 3836 7638
      3833 7640 3829 7636
TIME...MOT...LOC 2209Z 284DEG 32KT 3852 7690

PELOQUIN
Local storm report, Jun 24, 5:23 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 W BRIDGEWATER         38.38N  79.00W
06/24/2010                   ROCKINGHAM         VA   911 CENTER

            3 BARNS DAMAGED.

&&

EVENT NUMBER LWX1000469

LISTEMAA
Special weather statement, Jun 24, 5:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
642 PM EDT THU JUN 24 2010

MDZ016>018-250000-
CALVERT MD-CHARLES MD-ST. MARYS MD-
642 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS TO AFFECT CALVERT...CHARLES AND ST. MARYS
COUNTIES...

AT 642 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF PORT REPUBLIC TO 2 MILES
EAST OF MECHANICSVILLE TO 2 MILES EAST OF MOUNT VICTORIA...MOVING
EAST AT 50 MPH.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3804 7630 3805 7635 3810 7640 3812 7645
      3810 7648 3813 7653 3818 7655 3822 7661
      3822 7676 3827 7682 3826 7684 3834 7697
      3854 7651 3848 7648 3839 7637 3832 7640
      3830 7636 3825 7638 3814 7631
TIME...MOT...LOC 2242Z 277DEG 42KT 3853 7641 3842 7662
          3834 7679

BAJ

The radar

The Dover AFB radar (KDOX), 102 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Mary'S

When
June 24, 6:20 PM EST
Where
St. Mary'S County, 0.71 mi N of Patuxent River
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
38.290, -76.398

A wind gust of 60 mph was reported at Patuxent River.

Thunderstorm Wind, St. Mary'S

When
June 24, 6:45 PM EST
Where
St. Mary'S County, 1.18 mi NE of St James
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.210, -76.382

An eight inch limb was snapped on Spring Lake Drive.

Thunderstorm Wind, St. Mary'S

When
June 24, 6:45 PM EST
Where
St. Mary'S County, 1 mi E of St James
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
38.200, -76.382

Several two to three inch tree limbs were down on Saint James Church Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242160, 242158, 242159.